MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLSTENT ENDOPROSTHESIS; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLSTENT ENDOPROSTHESIS; CATHETER, BILIARY, DIAGNOSTIC
Model Number 26280
Medical Device Problem Codes Mechanical Problem (1384); Premature Activation (1484); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1: initial reporter phone: (b)(6).
 
Event or Problem Description
It was reported that the stent was damaged during expansion and required an additional device.The approximately 70%-80% stenosed target lesion was located in the non-tortuous and non-calcified superior vena cava.A 22x70/10fr uni plus 75cm wallstent endoprosthesis was advanced to treat the lesion.However, after the stent entered the vascular sheath, the device failed to cover the lesion and was stuck on the outer sheath during deployment.This results in stent being damaged and changing of puncture point.The device was simply pulled out along with the outer sheath.The procedure was completed with another of the same device.There were no patient complications reported.
 
Event or Problem Description
It was reported that the stent was damaged during expansion and required an additional device.The approximately 70%-80% stenosed target lesion was located in the non-tortuous and non-calcified superior vena cava.A 22x70/10fr uni plus 75cm wallstent endoprosthesis was advanced to treat the lesion.However, after the stent entered the vascular sheath, the device failed to cover the lesion and was stuck on the outer sheath during deployment.This results in stent being damaged and changing of puncture point.The device was simply pulled out along with the outer sheath.The procedure was completed with another of the same device.There were no patient complications reported.It was further reported that the 80% stenosed target lesion was located in the mildly tortuous superior vena cava.However, during deployment, the sheath was punctured.The device was reconstrained after removal.
 
Additional Manufacturer Narrative
Device eval by mfr: a wallstent uni device was received for analysis.The device was returned with the stent deployed from the delivery system.No issues noted with the deployed stent.A visual examination identified no damage or issues with the stent cups or stent holder of the returned device.A visual and tactile examination identified no issues with the tip of the device.A visual and tactile examination identified multiple sheath kinks.B5: describe event or problem: updated e1: initial reporter phone: (b)(6).

Brand Name
WALLSTENT ENDOPROSTHESIS
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18141616
Report Number2124215-2023-64110
Device Sequence Number12762237
Product Code JCT
UDI-Device Identifier08714729204145
UDI-Public08714729204145
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K152842
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/08/2024
Device Model Number26280
Device Catalogue Number26280
Device Lot Number0029557694
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/24/2023
Supplement Date Received by Manufacturer11/14/2023
Initial Report FDA Received Date11/15/2023
Supplement Report FDA Received Date12/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale
Patient Weight56 KG